CSN Login
Members Online: 21

advice please

jwood1176's picture
jwood1176
Posts: 16
Joined: May 2012

Hello, my wonderful pink sisters. It has been a while since I have been on here. I just have a question..I had a complete hysterectomy with the removal of my ovaries on july 24, 2012. Sept 1st i began taking femara. ok...i have been having hot flashes. my gyn said i could try clonidine and my onco said effexor..does anyone have any suggestions or input. i don't like taking medication at all.
Another problem i am having is in the bedroom. I have no desire anymore and i am only 35 years old. I dont know if it is because of my body (havent had reconstruction yet) or if it is from the surgery. Intercouse is painful and we use lubricant. My husband and i were very active in the bedroom before my diagnosis..will it ever be the same? :(

cinnamonsmile
Posts: 1049
Joined: Dec 2010

I take Evening Primrose Oil for hot flashes. My breast surgeon recommended it for me when I had naturally occurring hot flashes. I had my ovaries, tubes, uterus and cervix removed November 2011. Boy were the hot flashes bad. I have noticed they have lightened up a little. But we are heading into the heating season in central WI, so we shall see what happens when we have to turn the heat on.

Ask your oncologist about it. They seem to work great for me, but it doesn't work for everyone.

I still have no sex drive, so can't help out there.

P.S. Walmart sold a personal fan that you wear like a necklace. It is battery operated. My SO got me one this past summer and I love it. It blows cool air up towards the neck and really helped cool things down.

debsweb18
Posts: 190
Joined: Jun 2012

Femara and any other AI makes sure you don't have any estrogen which contributes to your symptoms, including lack of desire. Try Replens for lubrication. It's doesn't contain hormones and seems to help. Yeah, breast cancer can affect us in more ways than most people would know. I don't know about Effexor or clonidine, but some antidepressants can make the "desire" or ability to feel anything sexually to disappear. So ask your doctor about that if you decide to take anything.

Hope this helps.

Deb

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network